Buckling-resistant thin annular plates in tension

Ciprian D. Coman, Xiang Liu

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Motivated by the localized nature of elastic instabilities in radially stretched thin annular plates, we investigate the resistance to buckling of such configurations in the case when their mechanical properties are piecewise constant. By considering a plate consisting of two sub-annular regions perfectly bonded together and with different linear elastic properties, the neutral stability envelope corresponding to the case when radial constant displacement fields are applied on the inner and outer edges of the plate is investigated numerically in considerable detail. These results are complemented by an asymptotic reduction strategy that provides a greatly simplified eigenproblem capable of describing the original buckling problem in the limit of very thin plates.

Original languageEnglish
Pages (from-to)925-951
Number of pages27
JournalMathematics and Mechanics of Solids
Volume19
Issue number8
Early online date8 Aug 2013
DOIs
Publication statusPublished - 1 Nov 2014
Externally publishedYes

Fingerprint Dive into the research topics of 'Buckling-resistant thin annular plates in tension'. Together they form a unique fingerprint.

  • Cite this